Alert archive / Florida / Small Craft Advisories in 2018
Small Craft Advisory 23, NWS Miami, FL
NWS Miami, FL issued this small craft advisory at Oct 21, 2018, 3:33 AM EDT. It took effect at Oct 21, 2018, 6:00 PM EDT. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2018, 3:33 AM EDT (07:33 UTC)
- In effect from
- Oct 21, 2018, 6:00 PM EDT
- Expired
- Oct 22, 2018, 7:51 PM EDT
- In force
- 26 hr
- Issued by
- NWS Miami, FL
The text
As transmitted.
571 WHUS72 KMFL 210733 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 333 AM EDT Sun Oct 21 2018 AMZ650-651-670-671-211945- /O.NEW.KMFL.SC.Y.0023.181021T2200Z-181022T1200Z/ Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas- 333 AM EDT Sun Oct 21 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 8 AM EDT MONDAY... The National Weather Service in Miami has issued a Small Craft Advisory, which is in effect from 6 PM this evening to 8 AM EDT Monday. * Winds and Seas...Northeast winds 20 kt with gusts up to 25 kt. Seas 6 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ http://www.weather.gov/miami
4 follow-up statements
380 WHUS72 KMFL 211957 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 357 PM EDT Sun Oct 21 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT MONDAY... The National Weather Service in Miami has issued a Small Craft Advisory, which is in effect from 6 PM this evening to 8 PM EDT Monday. AMZ650-651-670-671-220400- /O.EXT.KMFL.SC.Y.0023.181021T2200Z-181023T0000Z/ Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas- 357 PM EDT Sun Oct 21 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT MONDAY... * Winds and Seas...Northeast winds 15 to 20 kt with gusts up to 25 kt. Seas 5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ http://www.weather.gov/miami
208 WHUS72 KMFL 220709 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 309 AM EDT Mon Oct 22 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT MONDAY... The National Weather Service in Miami has issued a Small Craft Advisory, which is in effect from 6 PM this evening to 8 PM EDT Monday. AMZ650-651-670-671-230000- /O.CON.KMFL.SC.Y.0023.000000T0000Z-181023T0000Z/ Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas- 309 AM EDT Mon Oct 22 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * Winds and Seas...Northeast winds 15 to 20 kt with gusts up to 25 kt. Seas 5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ http://www.weather.gov/miami
590 WHUS72 KMFL 222037 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 437 PM EDT Mon Oct 22 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... The National Weather Service in Miami has issued a Small Craft Advisory, which is in effect from 6 PM this evening to 8 PM EDT Monday. AMZ650-651-670-671-230000- /O.CON.KMFL.SC.Y.0023.000000T0000Z-181023T0000Z/ Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas- 437 PM EDT Mon Oct 22 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * Winds and Seas...Northeast winds 15 to 20 kt with gusts up to 25 kt. Seas 5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ http://www.weather.gov/miami
474 WHUS72 KMFL 222351 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 751 PM EDT Mon Oct 22 2018 AMZ650-651-670-671-230100- /O.CAN.KMFL.SC.Y.0023.000000T0000Z-181023T0000Z/ Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas- 751 PM EDT Mon Oct 22 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Miami has cancelled the Small Craft Advisory. Winds and waves are now below small craft criteria. $$ http://www.weather.gov/miami
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 21, 1:38 AM EDT, 1 hour 55 minutes earlier.
Area forecast discussion, Oct 21, 1:38 AM EDT, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service Miami FL 138 AM EDT Sun Oct 21 2018 .AVIATION... Light and variable winds this morning. A frontal boundary will approach and move through the region later today. A light NNW wind flow late morning until early afternoon where the wind will then veer to a NE direction 10-12 kts along the east coast sites around 17-19Z. For, APF, the FROPA will cause NE wind this morning to back to NW returning to NE tomorrow night. Moisture values will increase with the FROPA with some showers possible along the east coast. Coverage will be limited and left out of TAFs for now. && .PREV DISCUSSION... /issued 757 PM EDT Sat Oct 20 2018/ AVIATION... VFR conditions will prevail throughout the forecast period. Winds are currently light/variable and should remain that way through Sunday morning. A frontal boundary is expected to move through the area Sunday between 18Z-00Z. Winds will veer to a NE direction 10-12 kts and cigs may drop to around 7000ft. Moisture will increase after the frontal passage, with chances for a few showers over the East coast TAF sites. However, did not mention showers in TAFs due to the expected low coverage. UPDATE... A couple of showers over the Everglades along the sea and lake breeze collisions should dissipate in a couple of hours, and no additional, significant shower development is expected the remainder of the evening. Patchy fog is still expected over areas west and south of Lake Okeechobee as winds become light and skies become clear, allowing for decent radiational cooling. Cold front currently over the Florida Panhandle is still on track to move through South Florida tomorrow afternoon and early evening, with dry conditions until then. PREV DISCUSSION... /issued 456 PM EDT Sat Oct 20 2018/ .First Cold Front of the Fall Season to Move Through South Florida Sunday... .Deteriorating Marine Conditions Sunday Night Behind the Cold Front... DISCUSSION... Near-term: sea breezes pushing inland across South Florida this afternoon, but with little deep moisture available only expect no worst than isolated showers or a thunderstorm over interior sections. Tonight through Tuesday: fair conditions tonight with light winds, which with mostly clear skies could lead to patchy fog over interior sections during the pre-dawn hours. Dry air in the mid levels will linger ahead of the front on Sunday, limiting the amount of instability available for any showers or thunderstorms. Current depiction is for a slight chance of showers, along with a slim thunderstorm chance east coast right as the front moves through during the afternoon and early evening. Following the frontal passage, increasing and gusty NE-E winds will keep showers chances through the night along the east coast. Breezy conditions will spread across the area Sunday night and continue on Monday behind the front. Dry and breezy conditions expected Monday and Monday night, except Miami-Dade and Broward counties closest to the front where a few showers could periodically move onshore. The front will become stationary and gradually become diffuse over South Florida on Tuesday. Wind decreases on Tuesday, and with slightly increasing moisture across the area, a chance of showers returns to most of South Florida. Many people in South Florida appear to be anticipating the arrival of the first cooler temperatures of the season, and although this cold front will not drastically lower temperatures, there will be a noticeable decrease in humidity Sunday night and Monday as dewpoints drop into the 60s most areas. Low temperatures early Monday will range from the mid to upper 60s interior and Gulf coast to the lower to mid 70s east coast. High temperatures on Monday will be about 3-5 degrees cooler than Sunday, mainly in the lower to mid 80s east and mid to upper 80s interior and Gulf coast. Only very slight moderation in temperatures through Tuesday with temperatures near seasonal levels for late October. LONG TERM (Tuesday night through into Next Weekend): the front will remain stationary and diffuse across southern and central Florida through the middle of the week, as the large and stagnant mid level high pressure area which sat over Florida this past week will be shunted south into the Yucatan Peninsula and western Caribbean. A deepening eastern U.S. longwave trough will gradually increase its influence on our weather as the week progresses. GFS and ECMWF models show low pressure developing along a stationary front over the northern Gulf of Mexico on Thursday, then moving east across Florida Friday and Saturday ahead of a sharp mid-level trough moving east across the Gulf of Mexico at the base of the eastern U.S. longwave trough. Plenty of low to mid level moisture will keep considerable cloudiness across the area most of the week, with enough instability for at least a slight chance of thunderstorms. Chances for showers and thunderstorms should increase some by Friday and into next weekend, especially if the surface low pressure materializes as the models are suggesting. Still a lot of time to evaluate trends and timing of these features for late next week. Temperatures and humidity levels will slowly increase, but some mitigation of daily high temperatures expected due to cloud cover. MARINE... Calm conditions tonight deteriorate as the day progresses on Sunday with the frontal passage. Small craft conditions are likely Sunday afternoon over the waters of Palm Beach County, progressing south over the Atlantic waters through early evening as the front slides south. Seas will build to 8 feet with winds up to 25 knots into Monday, primarily Palm Beach waters, with caution conditions over the remainder of the waters through Monday. Wind and seas begin to subside Monday night, with this trend continuing through the week. BEACH FORECAST... The rip current risk will increase on Sunday, with a high risk likely at the Palm Beach County beaches late in the day. The risk will stay high over all Atlantic beaches on Monday before slowly trending down the rest of the week. FIRE WEATHER... Transport winds and dispersion values increase Sunday afternoon, and will be in the good to very good range on Monday. Despite the lower humidity levels behind the front, relative humidity values will stay above critical levels. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 86 72 83 73 / 20 20 10 10 Fort Lauderdale 87 76 83 76 / 20 30 20 20 Miami 88 74 83 74 / 20 40 30 20 Naples 88 69 86 69 / 20 10 10 10 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && AVIATION...33/Kelly
Hazardous weather outlook, Oct 20, 4:37 PM EDT, 10 hours 56 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 437 PM EDT Sat Oct 20 2018 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 210845- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 437 PM EDT Sat Oct 20 2018 ...MODERATE RISK OF RIP CURRENTS FOR BEACHES OF PALM BEACH COUNTY... ...PATCHY DENSE FOG POSSIBLE LATE WESTERN INTERIOR... This hazardous weather outlook is for South Florida. .DAY ONE...TONIGHT Rip currents: There is a moderate risk of rip currents along the beaches of Palm Beach County. Visibilities: Patchy dense fog is possible late tonight over the western interior areas of South Florida. No other hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY The risk of rip currents is forecast to be elevated early next week for the Atlantic beaches of South Florida. A Slight chance of thunderstorms is forecast for South Florida on Sunday. Another round of possible thunderstorms mid-to-end of next week. The primary hazard is lightning. Wind and seas will increase Sunday into Monday over all local waters. Possible Small Craft Advisory over the Atlantic waters early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. ..HV/BNB
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 4:00 PM EDT | Rip Current Statement | MFL | Broward, Miami-Dade, Palm Beach | 3 days |
Nearby
Small Craft Advisories in Florida, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.